# SDR CA111107006

- Difficulty date: November 7, 2011
- Submitted: January 23, 2013
- Operation: Air carrier
- Make and model: Boeing 737-76N
- Aircraft time: 28,581 hours
- Engine: Ge CFM567B24
- System (JASC): 3252 · Shimmy Damper
- Part: Piston
- Part number: 273A36112
- Condition: Cracked
- Location: Shimmy Damper
- Component: Shimmy Damper, Boeing
- Component part number: 273A36105
- Stage of operation: IN
- How discovered: V
- Nature of condition: O
- Precautionary procedure: K

## Discrepancy

(CAN) DURING A ROUTINE OVERHAUL OF THE SHIMMY DAMPER ASSY,  PISTON WAS NOTED AS REQUIRED AND SEVERAL SMALL CRACKS WERE FOUND,  BOTH INSIDE AND ON THE OUTER EDGE OF THE PISTON O-RING GROOVE, AND THEY DIDN`T APPEAR TO BE IN AN AREA THAT IS SUBJECT TO EXCESSIVE STRESS AND FATIGUE AS THERE IS NO METAL TO METAL CONTACT AS THE O-RING IS THE SEALING SURFACE INSIDE THE PISTON BORE.  NO OTHER CRACKS WERE FOUND IN THE BORE OR ELSEWHERE IN THE UNIT.
